Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 25, 2014, 3:59 AM MDT for 9 counties in Colorado. It took effect at Apr 25, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:59 AM MDT (09:59 UTC)
- In effect from
- Apr 25, 2014, 12:00 PM MDT
- Expired
- Apr 25, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS85 KPUB 250959 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT FRI APR 25 2014 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY AND PORTIONS OF LAS ANIMAS COUNTY... ...A FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS IS IN EFFECT FROM NOON TO 8 PM SATURDAY...FOR FIRE WEATHER ZONES 222...224 AND 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE INTERSTATE 25 CORRIDOR... COZ224-260200- /O.NEW.KPUB.FW.W.0016.140425T1800Z-140426T0300Z/ /O.EXA.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ SAN LUIS VALLEY- 359 AM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...TODAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. ON SATURDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND NOON TODAY AND CONTINUE WELL INTO THE EVENING. EVEN STRONGER WINDS WILL REDEVELOP LATE SATURDAY MORNING AND CONTINUE INTO SATURDAY EVENING. * RELATIVE HUMIDITY...5-10 PERCENT THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ230-233-260200- /O.NEW.KPUB.FW.W.0016.140425T1800Z-140426T0300Z/ /O.CON.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY- 359 AM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 230 AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 230 AND 233. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. ON SATURDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND NOON TODAY AND CONTINUE WELL INTO THE EVENING. EVEN STRONGER WINDS WILL REDEVELOP LATE SATURDAY MORNING AND CONTINUE INTO SATURDAY EVENING. * RELATIVE HUMIDITY...5-10 PERCENT THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ222-226>229-231-232-234>237-260200- /O.CON.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-CROWLEY COUNTY-OTERO COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 359 AM MDT FRI APR 25 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222...226...227...228...229...231...232...234... 235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 229...231...232...234...235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
330 WWUS85 KPUB 251827 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1227 PM MDT FRI APR 25 2014 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS IS IN EFFECT FROM NOON TO 9 PM MDT TODAY FOR FIRE WEATHER ZONES 224...226 THROUGH 230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY...EL PASO...PUEBLO...HUERFANO AND LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS IS IN EFFECT FROM NOON TO 8 PM SATURDAY...FOR FIRE WEATHER ZONES 222...224 AND 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE INTERSTATE 25 CORRIDOR... COZ226>229-261030- /O.EXA.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ /O.CON.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY- 1227 PM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228 AND 229... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228 AND 229... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228 AND 229. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-230-233-261030- /O.CON.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ /O.CON.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ SAN LUIS VALLEY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 1227 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...230 AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 224...230 AND 233. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONG WINDS WILL CONTINUE INTO THIS EVENING. EVEN STRONGER WINDS WILL REDEVELOP LATE SATURDAY MORNING AND CONTINUE INTO SATURDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ222-231-232-234>237-261030- /O.CON.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ FREMONT COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 1227 PM MDT FRI APR 25 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...231...232...234...235... 236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...231...232...234... 235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
962 WWUS85 KPUB 252047 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT FRI APR 25 2014 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS IS IN EFFECT UNTIL 9 PM TODAY FOR FIRE WEATHER ZONES 224...226 THROUGH 230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY...EL PASO...PUEBLO...HUERFANO AND LAS ANIMAS COUNTIES... ...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FROM 11 AM UNTIL 9 PM SATURDAY...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...FREMONT COUNTY AND THE INTERSTATE 25 CORRIDOR... COZ224-260300- /O.CAN.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ SAN LUIS VALLEY- 247 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH FOR SATURDAY IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH FOR SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ226>230-233-261300- /O.UPG.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ /O.NEW.KPUB.FW.W.0017.140426T1700Z-140427T0300Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 247 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230 AND 233... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230 AND 233. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH THIS AFTERNOON AND EVENING. ON SATURDAY...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ222-231-232-234>237-261300- /O.UPG.KPUB.FW.A.0010.140426T1800Z-140427T0200Z/ /O.NEW.KPUB.FW.W.0017.140426T1700Z-140427T0300Z/ FREMONT COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 247 PM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...231...232...234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 222...231...232...234... 235...236 AND 237. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
563 WWUS85 KPUB 260234 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 834 PM MDT FRI APR 25 2014 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL EXPIRE AT 9 PM THIS EVENING FOR FIRE WEATHER ZONES 224...226 THROUGH 230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY...EL PASO...PUEBLO...HUERFANO AND LAS ANIMAS COUNTIES... ...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FROM 11 AM UNTIL 9 PM SATURDAY... FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...FREMONT COUNTY AND THE INTERSTATE 25 CORRIDOR... COZ226>230-233-261845- /O.EXP.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ /O.CON.KPUB.FW.W.0017.140426T1700Z-140427T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 834 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 226... 227...228...229...230 AND 233... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226...227...228... 229...230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230 AND 233. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-260345- /O.EXP.KPUB.FW.W.0016.000000T0000Z-140426T0300Z/ SAN LUIS VALLEY- 834 PM MDT FRI APR 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY. $$ COZ222-231-232-234>237-261845- /O.CON.KPUB.FW.W.0017.140426T1700Z-140427T0300Z/ FREMONT COUNTY-CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY- BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 834 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 222...231...232...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...231...232...234... 235...236 AND 237. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 24, 11:00 PM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 24, 11:00 PM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1100 PM MDT THU APR 24 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 252 PM MDT THU APR 24 2014 RELATIVELY TRANQUIL METEOROLOGICAL CONDITIONS ANTICIPATED OVER THE FORECAST DISTRICT WITH PRIMARY METEOROLOGICAL CHALLENGES BEING TEMPERATURES AND LOCALIZED GUSTY WINDS/ELEVATED FIRE WEATHER ISSUES. CWFA CURRENTLY EXPERIENCING VARYING DEGREES OF PRIMARILY HIGHER LEVEL CLOUDINESS...SOME PRIMARILY LOCALIZED HIGHER TERRAIN GUSTY WINDS AND NEAR CLIMATOLOGICAL AVERAGE TEMPERATURES. LATEST REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS INDICATE THAT DRY AND MILD CONDITIONS WILL CONTINUE ACROSS SOUTHERN COLORADO THROUGH FRIDAY AS DRY UPPER ZONAL TO SOUTHWESTERLY FLOW DEVELOPS OVER THE REGION. ELEVATED FIRE WEATHER CONCERNS WILL ONCE AGAIN BE POSSIBLE OVER PORTIONS OF THE SAN LUIS VALLEY AS WELL AS OVER EASTERN PORTIONS OF THE FORECAST DISTRICT...HOWEVER AT THIS TIME CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE FIRE WEATHER HIGHLIGHTS. WFO PUEBLO WILL MONITOR CLOSELY. MINIMUM TEMPERATURES RUNNING NEAR LATE APRIL SEASONAL AVERAGES ARE ANTICIPATED TONIGHT WHILE ABOVE LATE APRIL SEASONAL AVERAGE MAXIMUM TEMPERATURES SHOULD RETURN TO THE FORECAST DISTRICT BY FRIDAY AFTERNOON. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 252 PM MDT THU APR 24 2014 FRI NIGHT A STRONG UPR TROF WL BE MOVING EASTWARD FROM THE WEST COAST...AND AN UPR LOW CENTER IS EXPECTED TO MOVE INTO NORTHWEST AZ BY 18Z SAT. THE UPR TROF WL CONTINUE MOVING EASTWARD THRU THE DAY AND IS FORECAST TO REACH TO 4 CORNERS BY 00Z SUN AND THE TRACK EASTWARD ALONG THE SRN CO BORDER SAT NIGHT. AHEAD OF THIS SYSTEM...STRONG S TO SW WINDS ARE EXPECTED OVR THE AREA ON SAT OVR MOST OF THE AREA. THE SERN PLAINS ARE EXPECTED TO BE QUITE DRY...WITH RH VALUES FALLING BELOW 15 PERCENT...RESULTING IN CRITICAL FIRE WX CONDITIONS. WILL ISSUE A FIRE WEATHER WATCH FROM 18Z SAT TO 02Z SUN. FOR ALL OF THE SERN CO PLAINS. THE SAN LUIS VALLEY MAY HAVE A PERIOD IN THE EARLY AFTERNOON WHEN CRITICAL CONDITIONS WL BE REACHED...BUT BY LATE AFTERNOON PCPN IS EXPECTED TO SPREAD ACRS THE AREA...RAISING THE DEW POINTS. AS THE UPR TROF MOVES TOWARD THE AREA ON SAT...PCPN IS EXPECTED TO DEVELOP BY LATE MORNING ALONG THE CONTDVD...AND THEN INCREASE IN THE AFTERNOON HOURS...AND THEN SPREAD ACRS THE SAN LUIS VALLEY AND OVR THE EASTERN MTS. TEMPS STILL LOOK RELATIVELY WARM DURING THE DAY SAT...SO SNOW ACCUMULATIONS WL MAINLY BE OVR THE HYR PEAKS. SAT NIGHT...PCPN CONTINUES OVR THE MTS AS THE UPR LOW TRACKS EASTWARD ALONG THE SRN CO BORDER...WHILE THE SERN PLAINS REMAIN DRY UNTIL EARLY SUN MORNING. COLDER AIR WL BE SPREADING ACRS THE FORECAST AREA SAT NIGHT WITH SNOW LEVELS PROBABLY LOWERING TO AROUND OR A LITTLE LOWER THAN 6000 FT. THEN WHEN THE UPR LOW GETS CLOSER TO THE ERN CO BORDER EARLY SUN...PCPN WRAPS AROUND THE BACKSIDE OF THE LOW OVR THE I-25 CORRIDOR. ALSO ON THE BACKSIDE OF THE LOW...STRONG NW TO N WINDS ARE EXPECTED AND TEMPS WL BE COLD ENOUGH OVR THE PALMER DVD THAT THERE WL BE SNOW. THE COMBINATION OF THE WIND AND SNOW COULD LEAD TO DIFFICULT DRIVING CONDITIONS OVR NRN EL PASO COUNTY AND THE PALMER DVD SUN MORNING. ON SUNDAY THE UPR LOW THEN IS FORECAST TO BEGIN TRACKING NORTHEASTWARD AND PCPN SPREADS EASTWARD ACRS MUCH OF THE SERN PLAINS. THERE ARE SOME DIFFERENCES IN THE MODELS...BY 00Z MON THE NAM HAS THE UPR LOW CENTER SW OF KHLC...WHILE THE GFS AND ECMWF TAKE IT FARTHER NORTH INTO WRN NE. AS A RESULT...THE GFS AND EC HAVE DRIER CONDITIONS OVR THE SERN CO PLAINS THAN THE NAM. PCPN WL BE DECREASING OVR WRN AREAS AND THE MTNS DURING THE DAY SUN. THERE IS THE POTENTIAL FOR SOME SIGNIFICANT SNOW ACCUMULATIONS ALONG THE CONTDVD FROM SAT AFTERNOON THROUGH ABOUT MIDDAY SUN...SO FOR NOW WL ISSUE A WINTER WX WATCH FOR THE HYR ELEVATIONS OF THE CONTDVD. UNSETTLED WX IS THEN EXPECTED TO CONTINUE INTO MID OR LATE WEEK AS THE UPR LOW SITS OVR THE PLAINS STATES. THIS WL LEAD TO BREEZY AND COOL NORTHERLY FLOW OVR THE FORECAST AREA...WITH THE POTENTIAL FOR OCCASIONAL DISTURBANCES MOVING ACRS THE AREA AND BRINGING SOME PCPN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1100 PM MDT THU APR 24 2014 VFR CONDITIONS EXPECTED AT ALS...COS AND PUB THROUGH THE NEXT 24 HOURS. GENERALLY LIGHT DIURNAL DRAINAGE WINDS EXPECTED AT TAF SITES OVERNIGHT...WITH BREEZY SOUTH TO SOUTHWEST WINDS OF 15-25KTS DEVELOPING AFTER 18Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COZ222-226>237. WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR COZ058-060-061-066-068. && SHORT TERM...77 LONG TERM...28 AVIATION...MW
Hazardous weather outlook, Apr 24, 11:03 AM MDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT THU APR 24 2014 COZ058>089-093>099-251715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1103 AM MDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM OVER THE GREAT BASIN WILL BRING NEAR CRITICAL FIRE WEATHER CONDITIONS TO THE SAN LUIS VALLEY AND NEAR THE NEW MEXICO BORDER ON FRIDAY AFTERNOON. HUMIDITY VALUES WILL BE VERY LOW AND WINDS GUSTING TO NEAR 25 MPH ARE POSSIBLE CREATING THE DANGEROUS CONDITIONS. AS THE STORM APPROACHES...SHOWER ACTIVITY WILL MOVE INTO THE CONTINENTAL DIVIDE ON SATURDAY. A FEW THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS SATURDAY AFTERNOON WITH LIGHTNING BEING THE MAIN THREAT. IN ADDITION...SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITY VALUES WILL SPREAD HIGH FIRE DANGER ACROSS MUCH OF SOUTHERN COLORADO FOR SATURDAY AFTERNOON. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. SHOWER ACTIVITY WILL SPREAD EAST ACROSS ALL OF SOUTHERN COLORADO ON SUNDAY AFTERNOON. SNOW LEVELS WILL LIKELY FALL TO AROUND 8000 FEET. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE OVER THE MOUNTAINS WITH MINOR ACCUMULATIONS POSSIBLE OVER THE PALMER DIVIDE. IN ADDITION...STRONG NORTHERLY WINDS ARE POSSIBLE ACROSS THE EASTERN PLAINS WITH MUCH COOLER TEMPERATURES. ACTIVE WEATHER WILL REMAIN POSSIBLE MONDAY INTO WEDNESDAY ACROSS SOUTHERN COLORADO. SEVERAL DISTURBANCES WILL PRODUCE PERIODS OF LIGHT MOUNTAIN SNOWFALL AND SHOWER ACTIVITY OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:47 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.